Hail, Ogle
- When
- April 14, 10:39 PM CST to 10:40 PM CST
- Where
- Ogle County, 0.51 mi E of Rochelle
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.920, -89.060
A line of thunderstorms moved across northern Illinois during the evening and overnight hours of April 14th dropping heavy rain as well as small to medium sized hail in a few areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A line of thunderstorms moved across northern Illinois during the evening and overnight hours of April 14th dropping heavy rain as well as small to medium sized hail in a few areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 14, 9:08 PM CST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1008 PM CDT SAT APR 14 2012
.DISCUSSION...
838 PM CDT
UPDATE FOR TONIGHT...
DEEPENING SURFACE LOW CURRENTLY OVER CENTRAL NEB WITH GREATEST
PRESSURE FALLS TO THE N THROUGH ENE OF THE LOW ACROSS SD...SW MN
AND NW IA. A SMALLER SEPARATE PRESSURE FALL CENTER HAS MOVED E
FROM SE NEB TO S CENTRAL IA OVER THE LAST 3 HRS JUST AHEAD OF THE
ENE MOVING MCV...WHICH IS NOW SW OF DSM. CONTINUING ON THIS PATH
WOULD TAKE IT TO THE WESTERN IL-WI STATE LINE 05-06Z TIME FRAME
AND THEN ON INTO S CENTRAL WI OVERNIGHT.
LOW LEVELS ARE STABLE ACROSS N CENTRAL AND NE IL...AS WELL AS NW
IND WITH DEW POINTS STILL IN THE 50S N OF THE WARM FRONT AND
TEMPERATURES HELD DOWN TO MAINLY THE MID 60S AS DENSE ANVIL
BLOW-OFF COVERED THE AREA THROUGH THE DAY. HOWEVER...MODELS
INDICATE THAT LOCAL MID LEVELS WILL DESTABILIZE DURING THE REST
OF THE EVENING WITH SHOWALTER INDEX FALLING TO -2...MU CAPE
RISING TO 400-600 J/KG AND TOTAL TOTALS REACHING 50+ BY 06Z.
VAD AND PROFILER WINDS HAVE SHOWN A STRENGTHENING OF THE LLJ
PUSHING E TO THE MS RIVER AND MODELS CONTINUE THIS TREND
EXTENDING THE NOSE OF THE LLJ NE TO SOUTHERN LAKE MI AND SOUTHERN
LOWER MI BY 12Z. WITH INCREASING ISENTROPIC LIFT IN THE MID
LEVELS OCCURRING BELIEVE THAT SHOWERS AND T-STORMS IN SE IA AND
EXTREME NE MO WILL CONTINUE TO SPREAD E ACROSS THE MS RIVER AND
LIFT NORTHEASTWARD AND EVENTUALLY OVER THE FORECAST AREA DURING
THE LATE EVENING AND OVERNIGHT N OF THE WARM FRONT TO BE LIFTING
ACROSS CENTRAL TO NORTHERN IL DURING THE NIGHT.
LATEST RUNS OF HI RESOLUTION MODELS INCLUDING HRRR...RUC13 AND
VSREF HAVE RAIN REACHING IROQUOIS AND LIVINGSTON COUNTIES 04-05Z
AND INTO THE CHICAGO METRO AREA 06-07Z. THIS TIMING LOOKS
REASONABLE.
TRS
//PREV DISCUSSION...
305 PM CDT
MAIN CONCERN FOR THE AFTERNOON UPDATE WILL FOCUS ON SEVERE WEATHER
POTENTIAL FOR TOMORROW...BUT CHANCES FOR THUNDERSTORMS OVERNIGHT
TONIGHT WILL BE A CONCERN AS WELL.
FOR THE REMAINDER OF THIS AFTERNOON AND INTO EARLY THIS
EVENING...CONDITIONS ACROSS THE AREA WILL BE RELATIVELY QUIET AS THE
EARLIER SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A LEAD SHORTWAVE
HAVE MOVED WELL EAST INTO THE UPPER OHIO VALLEY. IN THE MEAN
TIME...LOW PRESSURE IS DEVELOPING OVER THE WESTERN PLAINS WITH A
WARM FRONT EXTENDING EAST THROUGH NRN MO AND CNTRL IL/IN. THIS WARM
FRONT WILL BECOME THE FOCUS FOR NEW THUNDERSTORM DEVELOPMENT
OVERNIGHT TONIGHT AS IT LIFTS NWD. ANTICIPATE THAT THE WRMFNT WILL
TRAVERSE THE CWA BTWN 03Z-09Z WITH OVERRUNNING PCPN AND ELEVATED
CONVECTION POSSIBLE NORTH OF THE WARM FRONT THROUGH THE EVENING AND
POSSIBLY TRANSITIONING TO MORE SFC BASED CONVECTION AS THE WARM
SECTOR OVERSPREADS THE ENTIRE CWA DURG THE EARLY MORNING HOURS.
GIVEN THE MAIN SFC LOW IS WELL TO THE WEST AND THE LESS THAN
FAVORABLE TIME THAT THE WARM FRONT IS LIFTING THROUGH THE CWA...DO
NOT ANTICIPATE A SGFNT SEVERE THREAT WITH STORMS DEVELOPING
OVERNIGHT TONIGHT...BUT WITH DEEP LAYER MOISTURE ON THE
INCREASE...OCNL HEAVY DOWNPOURS AND PERIODS OF SMALL HAIL ARE VERY
LIKELY.
THE MAIN FOCUS FOR THE SEVERE WEATHER CONCERN WILL BE TAKING SHAPE
FOR TOMORROW. THE SHORT RANGE MODEL GUIDANCE IS CONVERGING ON
REASONABLY DECENT CONSISTENCY IN DEEPENING THE WRN PLAINS SFC LOW AS
IT LIFTS NEWD THROUGH THE PLAINS AND INTO THE UPPER MISSOURI VALLEY
BY SUNDAY AFTERNOON AND INTO THE UPPER MISSOURI VALLEY BY SUNDAY
EVENING. THROUGH THE DAY...A STRONG LOW LEVEL JET WILL SET UP WITH
SWLY WINDS OF 55-60KT OVER NRN IL AND INTO WISCONSIN. SFC WINDS ARE
EXPECTED TO BACK SSELY THROUGH THE DAY TOMORROW ENHANCING THE LOW
LEVEL SHEAR PROFILE. STRONG WARM ADVECTION WILL ALLOW SFC
TEMPERATURES TO RISE INTO THE UPPER 70S TO LOWER 80S. THE
COMBINATION OF HEAT AND HUMIDITY WILL SET UP A VERY UNSTABLE
ENVIRONMENT. MODEL SOUNDINGS INDICATE SOME WEAK CAPPING INTO THE
EARLY AFTERNOON...BUT EXPECTED SFC WARMING SHOULD HAVE NO PROBLEM
OVERCOMING AND WEAK CAPPING AND CONVECTIVE INITIATION IS LIKELY
OVER THE WRN PORTIONS OF THE CWA...FROM I-39 TO THE MISSISSIPPI
RIVER DURING THE AFTERNOON. GIVEN THE MODEST LOW LEVEL WIND
SHEAR...THE INITIAL CONVECTIVE MODE WILL BE CONDUCIVE TO DISCRETE
SUPERCELLS WITH LARGE HAIL...STRONG DAMAGING WINDS AND EVEN ISOLATED
TORNADOES ARE A POSSIBILITY. ALSO THROUGH THE DAYTIME
HOURS...STRONG SYNOPTIC WINDS WILL BE A CONCERN EVEN BEFORE
CONVECTIVE INITIATION. A STRENGTHENING PRESSURE GRADIENT EAST OF
THE DEEPENING SFC LOW WILL DRIVE SLY WINDS TO 25KT THROUGH THE
MORNING HOURS AND WITH DAYTIME WARMING...MIXING WILL BEGIN TO TAP
THE STRONG WINDS ALOFT AND EXPECT SYNOPTIC SCALE WIND GUSTS OF 35 TO
40KT OVER THE ENTIRE CWA IN ADDITION TO ANY LOCALLY HIGHER
THUNDERSTORM GENERATED WIND GUSTS.
BY EARLY EVENING...THE DISCRETE SUPERCELL THREAT SHOULD MORPH INTO A
LINEAR SQUALL LINE MODE. AT THIS TIME...EXPECT THAT THE WRN
PORTIONS OF THE CWA...GENERALLY ALONG AND WEST OF THE I-39 CORRIDOR
WILL HAVE THE GREATEST DISCRETE SUPERCELL POTENTIAL DURING THE
AFTERNOON. THE TRANSITION OVER TO A LINEAR SQUALL LINE MODE SHOULD
OCCUR DURING THE EARLY EVENING HOURS OVER THE CENTRAL PORTIONS OF
THE CWA...GENERALLY BETWEEN I-39 AND I-55...AND THEN STEADILY MARCH
EWD THROUGH THE NIGHT...EXITING THE NWRN INDIANA COUNTIES DURG THE
EARLY MORNING HOURS. WITH THE TRANSITION FROM DISCRETE SUPERCELL TO
LINEAR SQUALL LINE...THE MAIN SEVERE THREAT WILL FOCUS ON STRONG
DAMAGING WINDS. LOCALLY HEAVY RAINFALL MAY ALSO BECOME A CONCERN
OVERNIGHT AS PRECIPITABLE WATER VALUES OVER THE AREA SHOULD BE IN
EXCESS OF 1.5 INCHES AND ANY ECHO TRAINING ALONG THE MAIN CONVECTIVE
LINE COULD LEAD TO LOCALIZED FLASH FLOODING.
BY DAYBREAK MONDAY MORNING...THE MAIN UPPER TROUGH SHOULD PUSH
THROUGH THE UPPER MIDWEST AND GREAT LAKES REGIONS...FORCING THE SFC
COLD FRONT EAST OF THE CWA. THIS SHOULD BRING A QUICK END TO ANY
PCPN POTENTIAL AND MONDAY SHOULD BRING DECREASING CLOUD COVER AND
LITTLE DIURNAL TEMPERATURE SWING THROUGH THE DAY WITH PERSISTENT
COLD ADVECTION SETTING UP BEHIND THE COLD FRONT. TEMPERATURES ON
MONDAY SHOULD ONLY BE IN THE MIDDLE 50S TO MIDDLE 60S. HIGH
PRESSURE WILL QUICKLY BUILD IN OVER MONDAY NIGHT AND
TUESDAY...KEEPING CONDITIONS RELATIVELY COOLER AND DRIER.
FOR THE EXTENDED PERIOD...FROM WEDNESDAY THROUGH SATURDAY...A
RELATIVELY HIGH AMPLITUDE...BUT PROGRESSIVE PATTERN WILL SET UP.
THE NEXT SIGNIFICANT CHANCE FOR PCPN WILL BE ON THURSDAY NIGHT AND
FRIDAY AS A NRN STREAM SHORT WAVE DROPPING OUT OF THE
ROCKIES...LEADING TO STRONG SFC DEVELOPMENT OVER THE CNTRL PLAINS.
THE MAIN SFC LOW SHOULD TRACK THROUGH THE LOCALLY LATE THURSDAY
NIGHT AND FRIDAY...BRINGING THE NEXT CHANCE FOR SHOWERS AND
THUNDERSTORMS TO THE AREA.
KREIN
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 03Z...
* AREA OF SHOWERS/THUNDERSTORMS OVER IA SLIDING EAST ARRIVING ARND
7Z AT TERMINALS.
* ISO IFR CIGS DEVELOPING...OTHERWISE MAINLY LOW END MVFR CIGS.
* STRONG SOUTH WINDS SUN MIDDAY/AFTN...GUSTS UP TO 40 MPH.
BEACHLER
//DISCUSSION...UPDATED 00Z...
VERY DYNAMIC AND POTENT SYSTEM CONTINUES TO DEVELOP. CURRENT
GUIDANCE HAS THE MAIN LOW PRESSURE CENTER WELL TO THE WEST OF
NORTHERN IL/NORTHWEST IN THROUGH THE OVERNIGHT PERIOD...AS A
FRONTAL BOUNDARY CURRENTLY OVER SOUTHERN IL RACES NORTH THIS
EVENING. AS THIS BOUNDARY APPROACHES THE AREA...SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THIS BOUNDARY. GUIDANCE
HAS CORRECTED SLIGHTLY TOWARDS A FOCUS OF 07Z SUN FOR ARRIVAL.
HAVE CONTINUED THIS WITHIN THE CURRENT TAF PKG...AND AS THE
BOUNDARY LIFTS NORTH OVERNIGHT THE BETTER CHC FOR CONVECTION WILL
LIFT NORTH WITH IT AS WELL. THE OTHER ITEM TO NOTE IS THAT
GUIDANCE HAS STEADILY PROGGED A LLVL JET ARND 2KFT AGL OF 40 TO 50
KT DEVELOPING AND LIFTING OVER THE AIRFIELDS OVERNIGHT. HAVE
HANDLED THIS WITH A MENTION OF WS WITHIN THE TAF. THEN SHORTLY AFT
DAYBREAK SUN STRONG SOUTHERLY WINDS WILL MIX DOWN TO THE SFC AND
ERODE THE WS. GUSTS BY SUN AFTN COULD APPROACH 30-35KT AT TIMES.
THE NEXT FOCUS WILL TURN TOWARDS CONVECTION
DEVELOPMENT...TIMING...AND COVERAGE FOR SUN AFTN/EVE. AT THIS TIME
IT APPEARS THUNDER WILL REMAIN OUT OF THE AIRFIELDS UNTIL CLOSER
TO 22 SUN - 00Z MON. HOWEVER...THIS COULD CHANGE QUICKLY DEPENDING
ON THE SPEED AND PLACEMENT OF THE OVERNIGHT THUNDERSTORMS.
THE THIRD CHALLENGE RESIDES WITH HOW LOW CIGS WILL BE. FEEL THE
IFR CIGS ARE STILL PSBL...HOWEVER HAVE A SLIGHTLY LOWER CONFIDENCE
IN THIS. HAVE BACKED OFF TO LOW END MVFR CIGS...AND COULD SEE THIS
FLIRTING WITH IFR CIGS OVERNIGHT. IT WILL ALL HINGE UPON PRECIP
COVERAGE/INTENSITY. THEN WITH BETTER MIXING AFT SUNRISE...CIGS
WILL IMPROVE BACK TO VFR CONDS.
BEACHLER
//ORD AND MDW CONFIDENCE...UPDATED 03Z...
* MEDIUM CONFIDENCE IN WIND FORECAST.
* MEDIUM/HIGH CONFIDENCE IN WS FORECAST.
* LOW CONFIDENCE IN PRECIP TIMING/COVERAGE.
* MEDIUM CONFIDENCE IN CIGS FORECAST.
* LOW CONFIDENCE ON PRECIP/CONVECTION TIMING SUN AFTN/EVE.
BEACHLER
//OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z...
MONDAY...VFR. CHC MVFR W/CHC SHRA EARLY.
TUESDAY...VFR.
WEDNESDAY...VFR. CHC MVFR CIGS W/SHRA ISO TSRA MIDDAY/AFTN.
THURSDAY...VFR. CHC SHRA.
FRIDAY...VFR. CHC SHRA ISO TSRA.
BEACHLER
&&
.MARINE...
257 PM...FORECAST REMAINS ACTIVE THROUGH MONDAY NIGHT WITH SOME
UNCERTAINTY REGARDING HOW HIGH WIND SPEEDS/GUSTS WILL BECOME. LOW
PRESSURE OVER WESTERN ONTARIO WILL MOVE EAST INTO NORTHERN QUEBEC
BY SUNDAY AFTERNOON. A TRAILING FRONTAL BOUNDARY FROM THIS LOW
WILL LIKELY SAG SOUTH ACROSS FAR NORTHERN LAKE MICHIGAN TONIGHT
TURNING WINDS EASTERLY. UNTIL THEN...THE GRADIENT WILL SUPPORT 15
TO 25 KTS ON THE NORTH END OF THE LAKE INTO EARLY THIS EVENING.
MEANWHILE LOW PRESSURE OVER EASTERN COLORADO WILL MOVE NORTHEAST
ACROSS THE PLAINS TONIGHT AND SUNDAY REACHING THE UPPER PENINSULA
OF MICHIGAN BY MONDAY MORNING. THE GRADIENT WILL TIGHTEN AS THIS
LOW APPROACHES. BUT WITH STRONG WARM AIR SPREADING OVER THE COOLER
WATER...CONFIDENCE REGARDING JUST HOW STRONG THE WINDS WILL BECOME
OVER THE OPEN WATERS REMAINS LOW. ITS POSSIBLE THAT THE GRADIENT
MAY BECOME TIGHT ENOUGH FOR LOW END GALES EVEN WITH A LACK OF
MIXING. IF THIS WERE TO OCCUR...THE BEST TIMING WOULD LIKELY BE
SUNDAY EVENING. FOR NOW...HAVE MAINTAINED WINDS TO 30KTS. AND HAVE
ALSO MAINTAINED THE GALE WATCH FOR THE INDIANA/ILLINOIS NEARSHORE
WATERS WITH STRONG WINDS/GUSTS EXPECTED OVER LAND...SPREADING
ACROSS THE NEARSHORE WATERS. AS THE LOW ELONGATES AND LIFTS
NORTHEAST...WINDS WILL SHIFT WESTERLY BY MIDDAY MONDAY AND THEN
NORTHWEST BY MONDAY EVENING. THE GRADIENT APPEARS STRONG ENOUGH
THAT A SHORT PERIOD OF GALES WILL BE POSSIBLE ACROSS NORTHERN LAKE
MICHIGAN MONDAY AFTERNOON. HIGH PRESSURE SPREADS ACROSS THE LAKES
REGION LATE MONDAY NIGHT...CROSSING THE LAKE TUESDAY AFTERNOON
WITH A PERIOD OF LIGHT WINDS EXPECTED...ALONG WITH LAKE BREEZES ON
THE ILLINOIS/INDIANA NEARSHORE WATERS. LOW PRESSURE MOVING ACROSS
THE PLAINS TUESDAY NIGHT INTO WEDNESDAY WILL QUICKLY TIGHTEN A
SOUTHERLY GRADIENT TUESDAY NIGHT INTO WEDNESDAY. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...6 AM SUNDAY TO NOON SUNDAY.
GALE WATCH...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...NOON
SUNDAY TO 10 PM SUNDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 927 PM CDT SAT APR 14 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 160230- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 927 PM CDT SAT APR 14 2012 /1027 PM EDT SAT APR 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...OVERNIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME PRODUCING: LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING...SMALL HAIL...AND STRONG GUSTS TO 45 MPH. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATE EVENING OVER WEST-CENTRAL ILLINOIS AND SPREAD OVER MUCH OF NORTHERN ILLINOIS AND INTO NORTHWESTERN INDIANA OVERNIGHT. THUNDERSTORM DISCUSSION: A WARM FRONT WILL CONTINUE TO LIFT NORTHWARD ACROSS CENTRAL AND INTO NORTHERN ILLINOIS OVERNIGHT AS DEEPENING LOW PRESSURE IN THE CENTRAL PLAINS LIFTS NORTHEAST INTO THE UPPER MISSOURI VALLEY. THUNDERSTORMS ARE INITIALLY EXPECTED TO DEVELOP NORTH OF THE WARM FRONT AS IT LIFTS THROUGH WEST-CENTRAL ILLINOIS. AS THE WARM FRONT CONTINUES TO LIFT NORTHWARD OVERNIGHT...THE MAIN FOCUS FOR THE THUNDERSTORMS SHOULD SHIFT INTO NORTHERN ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWESTERN ILLINOIS IN ADVANCE OF AN APPROACHING COLD FRONT ON SUNDAY. THUNDERSTORM DEVELOPMENT SHOULD BEGIN BY LATE SUNDAY AFTERNOON AND FOCUS ALONG AND WEST OF THE I-39 CORRIDOR...AND INITIALLY SHOULD BE IN THE FORM OF DISCRETE SUPERCELLS WITH THE POTENTIAL TO PRODUCE STRONG...DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. BY EARLY EVENING...THUNDERSTORMS SHOULD EVOLVE INTO A LINEAR SQUALL LINE...QUICKLY PROGRESSING EASTWARD THROUGH NORTH CENTRAL AND NORTHEASTERN ILLINOIS AND INTO NORTHWESTERN INDIANA OVERNIGHT. AFTER THE TRANSITION TO A LINEAR SQUALL LINE...THE MAIN SEVERE WEATHER THREAT WILL BE STRONG...DAMAGING WINDS. HOWEVER...HEAVY RAINFALL IN AREAS OF REPEATED ECHO TRAINING COULD LEAD TO LOCALIZED FLASH FLOODING. SUNDAY WILL BE A WINDY DAY WITH SOUTHWEST GUSTS OF AROUND 40 MPH DEVELOPING THROUGH THE DAY. THERE IS SOME CHANCE THAT WIND GUSTS MAY EXCEED 40 MPH LATE IN THE AFTERNOON EVEN WITHOUT THE PRESENCE OF THUNDERSTORMS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY...THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-160230- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 927 PM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...OVERNIGHT. THUNDERSTORMS ARE LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOUTH WINDS INCREASING TO 20 TO 25 KT BY DAWN WILL POSE HAZARDOUS CONDITIONS FOR SMALL CRAFT DURING SUNDAY MORNING. GALES ARE POSSIBLE FORM MIDDAY SUNDAY AND THROUGH THE EVENING. THUNDERSTORMS ARE EXPECTED SUNDAY AND SUNDAY NIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 50 KT AND LARGE HAIL. THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-160230- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 927 PM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...OVERNIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF LAKE MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF LAKE MICHIGAN SUNDAY AND SUNDAY EVENING. SOME OF THESE STORMS MAY BECOME SEVERE... PRODUCING WIND GUSTS IN EXCESS OF 50 KT AND LARGE HAIL. THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1040 PM CDT SAT APR 14 2012 ILZ011-019>021-150415- DE KALB IL-GRUNDY IL-KENDALL IL-LA SALLE IL- 1040 PM CDT SAT APR 14 2012 ...SPECIAL WEATHER STATEMENT... AT 1038 PM...NEAR UTICA...MOVING EAST NORTHEAST AT 40 MPH. UP TO PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... UTICA... OGLESBY... LA SALLE... PERU... NAPLATE... OTTAWA... MARSEILLES... SERENA... SENECA... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4166 8855 4126 8846 4123 8916 4143 8917 TIME...MOT...LOC 0340Z 256DEG 49KT 4131 8898 SHEA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1120 PM CDT SAT APR 14 2012 ILZ011>014-019>022-150500- COOK IL-DE KALB IL-DUPAGE IL-GRUNDY IL-KANE IL-KENDALL IL-LA SALLE IL- WILL IL- 1120 PM CDT SAT APR 14 2012 ...SPECIAL WEATHER STATEMENT... AT 1115 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR YORKVILLE...MOVING NORTHEAST AT 50 MPH. UP TO PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MINOOKA... YORKVILLE... SHOREWOOD... OSWEGO... MONTGOMERY... PLAINFIELD... JOLIET... ROCKDALE... AURORA... THE FOLLOWING LOCATIONS MAY ALSO BE IMPACTED... ARGONNE NATIONAL LABORATORY...AURORA UNIVERSITY...BENEDICTINE UNIVERSITY...COLLEGE OF DUPAGE...DUPAGE COUNTY FAIRGROUNDS... FERMILAB...AND JOLIET JUNIOR COLLEGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4207 8818 4156 8772 4140 8841 4166 8869 TIME...MOT...LOC 0419Z 242DEG 46KT 4156 8834 BEACHLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1124 PM CDT SAT APR 14 2012 ILZ003>005-008-010>012-014-150500- BOONE IL-COOK IL-DE KALB IL-KANE IL-LEE IL-MCHENRY IL-OGLE IL- WINNEBAGO IL- 1124 PM CDT SAT APR 14 2012 ...SPECIAL WEATHER STATEMENT... AT 1120 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OREGON TO SHABBONA...MOVING NORTHEAST AT 50 MPH. UP TO PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SHABBONA... OREGON... WATERMAN... ROCHELLE... STILLMAN VALLEY... BYRON... HINCKLEY... HILLCREST... MALTA... THE FOLLOWING LOCATIONS MAY ALSO BE IMPACTED... BOONE COUNTY FAIRGROUNDS...ELGIN COMMUNITY COLLEGE...LOWDEN STATE PARK...NORTHERN ILLINOIS UNIVERSITY...OGLE COUNTY FAIRGROUNDS...ROCK CUT STATE PARK...ROCK VALLEY COLLEGE AND ROCKFORD SPEEDWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4207 8815 4163 8872 4199 8940 4250 8908 TIME...MOT...LOC 0424Z 232DEG 50KT 4198 8923 4175 8881 BEACHLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1138 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM HAIL OSWEGO 41.70N 88.33W
04/14/2012 E0.50 INCH KENDALL IL TRAINED SPOTTER
ALSO 0.54 INCH OF RAIN IN PAST TWENTY MINUTES.
&&
MTFThe Chicago radar (KLOT), 88 km away, was scanning. The volume nearest the first event began at 04:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2012Every state in 2012This day in weather historyWarnings in Illinois, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 369768.